Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On ovranette. Having stomach cramps and feels bloated. Normal? Should I see doctor?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 475 Questions
I am on ovranette and have been taking it for about 6 weeks. I was advised to take 1 whole packet and not have a break through bleed as I got married 4 weeks ago. I am 3/4 of the way through the 1st packet and i am having a period it started around tuesday last week and still seems to be going strong now. I have had terrible stomach cramps with it that make me bend over worse at night but they do come in the day time also, and i feel bloated and a bit emotional all the time.
Is this normal or should i go and see my doctor? i havn't missed any days of taking them, some days i take the pills earlier than other days but i do try and take them at roughly the same time.
would be glad of some help?
Thank you very much XXXXXXX
Posted Wed, 19 Jun 2013 in General Health
Answered by Dr. Sandhya Manorenj 1 hour later

Thank you for the query.

I have gone through the details, you have benign breast cyst and has been on ovranette.

Ovranette tablets are a type of hormonal contraception commonly known as 'the pill' or ethinylestradiol and levonorgestrel. It is 21 day pill

The daily dose of hormones taken in the pill work mainly by tricking your body into thinking that ovulation has already happened. This prevents an egg from ripening and being released from the ovaries each month

Usually there will be breakthrough bleed after 21 days ( 3/4th packet ). Since you have been continuing these medicine for past 6 weeks , hence level of estrogen might have increased producing bleeding in your case.

Consult your gynacologist for abdominal examination and may require ultrasound scan too for further plan of action.The emotional symptoms and heavy bleed are secondary to drug itself.

You can take pain killers like mefanamic acid for 2 days along with haemostatic. Consult your gynecologist for prescription.

Hope this will help you.

Above answer was peer-reviewed by
Follow-up: On ovranette. Having stomach cramps and feels bloated. Normal? Should I see doctor? 2 days later

Thank you for your reply. I had strange periods before i went on the pill which is why i went on it i have always had bad stomach cramps and sometimes i went 3-4 months without having a period. The doctors wern't worried i have been about it quite a bit, and my sisters do have poly cistic overies.

I am still bleeding now though very heavily. ( changing a tampon every 2-3 hours ) It has been nearly 2 weeks now since it first started. Is this normal for the break through bleed and how long could it last?

Many thanks XXXXXXX
Answered by Dr. Sandhya Manorenj 7 hours later

It is not normal for a person to have bleeding while on combination hormonal pills unless and until it is stopped /or dose is missed.

Before starting of ovranette (combination pill) you already had abnromal and irregular cycles ,it itself indicates imbalance of hormones in your body, hence it is abnormal in your case

Since your sister has PCOS,this disease runs in family ,so your chance of getting PCOS is higher.

You should continue pill because stopping will increase further bleeding

Detailed gynacological examination is needed and ultrasound scan to be done urgently to rule out organic lesion like fibroid, PCOS ,gestational sac,and other.Regarding the duration of bleed depends on ultrasound scan report.

You can have mefanamic acid plus transhexaminic acid combination drugs which will reduce bleeding and cramps.Have calcium and iron supplements also to replenish the loss.

You also need to check your blood sugar,and thyroid profile

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor